MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported tasps were returned fractured on a worn instrument claim form.Fracture was found after cleaning, before reassembling the tray.All pieces have been returned.
 
Additional Manufacturer Narrative
This complaint was confirmed by review of returned device.Visual evaluation of the returned product exhibits signs of repeated use (nicked or gouged) and is fractured on lateral side.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in a zrm, which identified the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11029615
Report Number0001822565-2020-04154
Device Sequence Number16325715
Product Code MBH
UDI-Device Identifier00889024245013
UDI-Public(01)00889024245013
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527000510
Device Lot Number64159166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1